Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 29, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 16, 2005, 7:14 AM CDT for Wichita County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2005, 7:14 AM CDT (12:14 UTC)
- Expired
- Aug 16, 2005, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Wichita County, TX
The radar
The Altus AFB radar (KFDR), 48 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 0.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 161214
FFWOUN
TXC485-161500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
714 AM CDT TUE AUG 16 2005
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WICHITA COUNTY IN NORTHERN TEXAS
* UNTIL 1000 AM CDT
* AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS WICHITA
COUNTY. THE HEAVIEST RAIN HAS FALLEN FROM THE SOUTHWEST CORNER OF
WICHITA COUNTY NORTHEAST TO BETWEEN ELECTRA AND BURKBURNETT WHERE
RADAR ESTIMATED OVER 3 INCHES OF RAIN HAS FALLEN IN THE PAST 3
HOURS. RAINFALL AMOUNTS OF ONE TO TWO INCHES HAS ALSO FALLEN IN
WICHITA FALLS WHICH WILL CAUSE FLOODING IN POORLY DRAINED AREAS.
* LOCATIONS IN THE WARNING INCLUDE BURKBURNETT...ELECTRA...IOWA
PARK...KAMAY...SHEPPARD AFB AND WICHITA FALLS
AREAS THAT WILL LIKELY EXPERIENCE SOME FLOOD CONDITIONS INCLUDE
CHINA CREEK... BUFFALO CREEK AND NORTH FORK OF BUFFALO CREEK.
U.S. HIGHWAY 287... STATE HIGHWAY 240 AND FARM TO MARKET ROADS
1738...2384 AND 2345 MAY ALSO BE AFFECTED.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
LAT...LON 3384 9897 3384 9843 3406 9842 3414 9860
3417 9895
$$
...SPEG.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 4:22 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 16, 4:22 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
422 AM CDT TUE AUG 16 2005
.DISCUSSION...
COMPLEX OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED EARLY THIS
MORNING ACROSS NORTH TEXAS AND ARE SPREADING ACROSS MUCH OF MY
TEXAS AREA AND INTO SOUTHWEST OKLAHOMA. KFDR ESTIMATED SOME VERY
HEAVY RAIN TO THE SOUTH AND EAST OF BAYLOR. THINK KFDR RAINFALL
ESTIMATES MAY BE A TOUCH HIGH... BUT THE RAINFALL HAS BEEN QUITE
HEAVY EVEN IF KFDR IS OVERESTIMATING. THE HEAVY RAIN IS NOT QUITE
WITH THE KTLX COVERAGE AREA... BUT A REMINDER THAT WE SWITCHED
KTLX TO A TROPICAL Z/R RELATIONSHIP A COUPLE OF DAYS AGO AND
PRECIPITATION ESTIMATES FROM KTLX HAVE BEEN IN THE BALLPARK THE
LAST COUPLE OF MORNINGS.
PUT UP THE FLASH FLOOD WATCH AGAIN THIS MORNING. THE COVERAGE AREA
IS GENERALLY THE AREAS THAT HAVE HAD OVER 2 INCHES OF RAIN OVER
THE LAST FEW DAYS. GIVEN THE CURRENT CONVECTIVE TRENDS... AM NOT
QUITE AS CONFIDENT IN HEAVY RAIN OVER THE FAR SOUTHEAST PART OF
THE AREA... BUT HEAVY RAIN IS ALMOST A GIVEN IN PORTIONS OF NORTH
TEXAS AND SOUTHWEST AND SOUTH CENTRAL OKLAHOMA THIS MORNING.
OTHERWISE MAIN CHANGES TO THE FORECAST ARE TO KEEP SOMEWHAT HIGHER
POPS IN THE SOUTHEAST FOR TONIGHT... AND AM A BIT LESS AGGRESSIVE
WITH THE WARMING TREND THIS WEEK BECAUSE OF THE SATURATED GROUND
OVER MUCH OF THE AREA FROM THIS RAIN EVENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 84 70 91 73 / 60 30 20 20
HOBART OK 84 70 93 73 / 60 30 20 20
WICHITA FALLS TX 85 72 93 75 / 80 40 20 20
GAGE OK 83 66 92 70 / 20 20 20 20
PONCA CITY OK 83 69 90 73 / 30 30 20 20
DURANT OK 88 72 92 75 / 60 40 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR OKZ028-OKZ030-OKZ031-
OKZ032-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-
OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR TXZ084-TXZ085-TXZ086-
TXZ087-TXZ088-TXZ089-TXZ090.
&&
32/26Hazardous weather outlook, Aug 15, 11:52 AM CDT, 19 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT MON AUG 15 2005
OKZ004>048-050>052-TXZ083>090-161200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
ONGOING RAIN OVER PARTS OF THE SOUTHERN HALF OF OKLAHOMA AND
NORTHERN TEXAS WILL CONTINUE INTO THE EVENING HOURS. A NEARLY
STATIONARY FRONT OVER EAST CENTRAL INTO SOUTH CENTRAL OKLAHOMA WILL
CONTINUE TO PROVIDE A FOCUS FOR RAIN AND POSSIBLE THUNDERSTORM
DEVELOPMENT TODAY. EXTENSIVE CLOUD COVER AND PRECIPITATION OVER THE
AREA WILL PRECLUDE STRONG SURFACE HEATING TODAY AND THEREBY LIMIT
THE AMOUNT OF INSTABILITY THAT CAN DEVELOP. THE PRESENCE OF ONLY
MODEST AMOUNTS OF INSTABILITY... ALONG WITH RELATIVELY WEAK VERTICAL
WIND SHEAR... WILL MINIMIZE THE POTENTIAL FOR SEVERE THUNDERSTORMS
THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY...
TAPERING OFF TO ONLY A SLIGHT CHANCE ON WEDNESDAY. THERE WILL BE A
SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN NORTHERN OKLAHOMA BY THE
WEEKEND AS A COLD FRONT APPROACHES THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
24The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:22 AM CDT | Flash Flood Warning | OUN | Baylor | 3 hr |
| Aug 16, 5:46 AM CDT | Flash Flood Warning | OUN | Knox | 3 hr |
| Aug 16, 6:05 AM CDT | Flash Flood Warning | OUN | Baylor | 3 hr |
| Aug 16, 6:18 AM CDT | Flash Flood Warning | OUN | Archer | 3 hr |
| Aug 16, 9:00 AM CDT | Flash Flood Warning | OUN | Archer, Baylor, Clay, Knox, Wichita, Wilbarger | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.